Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 5, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 19, 2018, 11:49 AM CST for 5 counties in Texas. It took effect at Feb 19, 2018, 12:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2018, 11:49 AM CST (17:49 UTC)
- In effect from
- Feb 19, 2018, 12:00 PM CST
- Expired
- Feb 19, 2018, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188 WWUS74 KLUB 191749 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1149 AM CST Mon Feb 19 2018 TXZ021-022-027-028-033-200100- /O.NEW.KLUB.WI.Y.0005.180219T1800Z-180220T0100Z/ Parmer-Castro-Bailey-Lamb-Cochran- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, and Whiteface 1149 AM CST Mon Feb 19 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 7 PM CST this evening. * TIMING...12 PM to 7 PM CST. * WINDS...will be out of the southwest at 30 to 40 mph, with gusts to near 50 mph. * IMPACTS...Motorists, and in particular high profile vehicles on north to south oriented roads, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
407 WWUS74 KLUB 200110 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 710 PM CST Mon Feb 19 2018 TXZ021-022-027-028-033-200215- /O.EXP.KLUB.WI.Y.0005.000000T0000Z-180220T0100Z/ Parmer-Castro-Bailey-Lamb-Cochran- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Morton, and Whiteface 710 PM CST Mon Feb 19 2018 ...WIND ADVISORY HAS EXPIRED... Wind speeds will remain below 30 mph through the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 11:41 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 19, 11:41 AM CST, 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 1141 AM CST Mon Feb 19 2018 .UPDATE... West Texas Mesonet observations show that wind speeds are already reaching the 30-35 mph range with gusts to the mid 40s across the far southwest Texas Panhandle and the western South Plains. It looks like the swath of strongest winds will generally remain in this area through the afternoon hours, so we have decided to issue a Wind Advisory to cover these gusty conditions. && .AVIATION... VFR conditions are expected to persist through the next 24 hours. The possible exceptions will be some sporadic reductions to VSBY at KLBB and KPVW this afternoon due to BLDU. Tonight, Lowered ceilings due to stratus are expected to remain to the east of the terminals, but there is a low chance that they could move in for a short-duration, primarily at KCDS, where they could also see a -SHRA. Gusty SW winds will diminish somewhat tonight, but remain breezy, then shift to a more W-SW fetch on Tuesday. && PREV DISCUSSION... /issued 350 AM CST Mon Feb 19 2018/ DISCUSSION... Impressive precipitable water anomalies as great as 250% of normal were in place over much of the region this morning within rich southerly flow. Unfortunately, saturated ascent processes were rather scant with only a few elevated showers noted in our southeast counties along the edge of a stout low level jet. This activity should make a hasty departure east of Highway 83 before daybreak ahead of another windy day for much of the region. Amplifying downslope winds this afternoon will serve to focus a modest dryline near or just east of our far eastern column of counties. However, the environment immediately near the dryline looks too hostile for thunderstorms given too much CINH and copious high clouds. This theme should change tonight as the dryline retreats onto the Caprock ahead of an upper impulse with increased cyclonic SW flow, all accompanied by a subtropical jet streak. Expectation is for thunderstorms (largely elevated in nature) to develop toward sunset in the western Permian Basin and expand NE into our segment of the Rolling Plains. Prospects for severe in our region are very low given generally poor lapse rates throughout the cloud-bearing layer, but this is not the case farther south and east. Southwest flow aloft remains intact on Tuesday in advance of a sharp cP airmass expected to accelerate south into our region Tuesday night. This front is already entering the OK Panhandle this morning, but is progged to stall in the northern TX Panhandle this afternoon before receiving new life on Tuesday. This front presents an opportunity for widespread post-frontal stratus and even freezing drizzle at times Wednesday morning before temps rebound above freezing. Another SW flow upper impulse by early Thursday is gaining more credibility among the global models and 06Z NAM for scattered to widespread precipitation. Bumped PoPs upward region wide to reflect this trend, while also inserting some freezing rain mention Thursday morning until the shallow cold layer erodes. Confidence in accumulating ice is very low at this time and will hinge upon the durability of the shallow cold air. For Friday and Saturday, models and ensembles agree well in minoring out a western CONUS trough as it overspreads the southern High Plains. This may host additional PoPs both days mainly off the Caprock before deeper and drier westerly flow overwhelm the region on Sunday behind the trough. FIRE WEATHER... With the recent application of a more flexible fire weather guideline for many TX and OK NWS Offices, we have issued a Red Flag Warning for Parmer, Castro and Swisher Counties today due to strong SW winds combining with 80-90% ERC values. Although minimum RH values are only expected to fall to around 30% in these areas, the general lack of recent soaking rains north of a Muleshoe to Plainview to Silverton line could foster wildfire growth especially given the enhanced SW winds with gusts to 45 mph at times. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CST this evening for TXZ021-022-027-028- 033. Red Flag Warning until 7 PM CST this evening for TXZ021>023. && 33
Hazardous weather outlook, Feb 19, 11:47 AM CST, 2 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1147 AM CST Mon Feb 19 2018 TXZ021>044-201800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1147 AM CST Mon Feb 19 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight A Red Flag Warning is in effect today for Parmer, Castro and Swisher Counties from noon until 7 PM. Southwest winds this afternoon will reach sustained speeds of 30 mph or higher on the Caprock, and result in blowing dust at times. The strongest winds of 30 to 40 mph with gusts to near 50 mph will be found across the far southwest Texas Panhandle and northwest South Plains, and a Wind Advisory is in effect for that area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Light freezing rain is possible at times on Thursday morning over much of the region before temperatures rise above freezing in the afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:08 AM CST | Red Flag Warning | LUB | Castro, Parmer, Swisher | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.